MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: (b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
On hold for denisse 08/26 it was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic biliary stent placement procedure in the bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, when the stent was released for deployment, the guide catheter became separated from the touhy borst.However, when the guide catheter was removed, the stent was deployed successfully without problem.Reportedly, the broken guide catheter remained within the push catheter enabling the delivery system to be removed in one piece.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic biliary stent placement procedure in the bile duct performed on (b)(6)2020.According to the complainant, during the procedure, when the stent was released for deployment, the guide catheter became separated from the touhy borst.However, when the guide catheter was removed, the stent was deployed successfully without problem.Reportedly, the broken guide catheter remained within the push catheter enabling the delivery system to be removed in one piece.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility address: (b)(6).Initial reporter state/province: (b)(6).Block h6: device code 1069 captures the reportable event of guide catheter broken.Block h10: the returned flexima biliary stents was analyzed, and a visual evaluation noted that the working length was free of defects.The tuohy-borst adapter was unscrewed from the device, however the luer-lock hub was detached from the guide catheter and it could have interpreted as "tuohy-borst detached".No other issues with the device were noted.The reported event was confirmed.Based on the provided and collected information, it is likely that the encountered issue could have happened by handling and manipulation of the unit during the procedure since per the event description it got separated when pulling out the guide catheter before placing the stent.Attempts to try to release the stent could contribute to the reported complaint.A manufacturing processes includes extensive inspections to ensure that all finished devices meet specifications, however there is no control on how the devices are handled/manipulated in the field.During manufacturing, the tip of guide catheter with guidewire is inserted into touhy-borst connector, then the guide catheter was advanced until the hub and connector were flushed, this step of the process would have detected the encountered issue.Therefore the most probable root cause for this event is "adverse event related to procedure", this indicates the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: correction: block d4 (model number).

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10454804
Report Number3005099803-2020-03550
Device Sequence Number17025151
Product Code FGE
UDI-Device Identifier08714729162629
UDI-Public08714729162629
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberM00539310
Device Catalogue Number3931
Device Lot Number0025203999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1